Jump to content
Logan

Logan: I’m terrified - Lamictal, Abilify and Prozac withdrawals

Recommended Posts

Logan

I have been consistently medicated for over two years now (2016-2018). I would like to taper off my medications, but with the high doses of lamictal and prozac I’m not sure where to start.

 

I have had minor twitching throughout my body. Although I can’t remember when it started, my doctor thinks it’s because of the abilify. She suggested I start taking 1mg instead of 2mg. I took 1mg for two weeks then took my last dose of abilify in thr beginning of December 2018.

 

Any advise on which I should taper first: lamictal or prozac? 

 

I say I’m terrified because even though I’ve only been medicated two years, I don’t know who I am without medication. I also am scared of the uncertainties of the withdrawal process and side effects. 

Share this post


Link to post
ChessieCat

Hi Logan and welcome to SA,

 

I wanted to welcome you and let you know that you have found the right place for suggestions and support about how to reduce your drugs.  We have many members here who have managed to taper their drugs, so it can be done.

 

Thank you for completing your drug signature.  You've done a good job of it.  Just one little thing, could you please add the year to Early December (for Abilify) so we know the year that you stopped that drug.  Thank you.

 

Generally it would be the Prozac that would be tapered first, but you are taking a very large dose of Lamictal so it may be better to reduce that one a bit before tapering the Prozac.  However, I will leave that for one of the mods who are more knowledgeable about combinations of drugs like yours.

 

The forum is staffed by unrostered volunteers.  It's the weekend and also the Christmas break so it might take a few days before someone gets back to you.  Please don't panic.  We will get back to you but I wanted you to know that there may be a bit of a delay in the response time.

 

Just some questions which might help the mods:

 

Q1:  What was the initial  reason you started taking a psychiatric drug?

 

Q2:  What was the reason the drugs were changed and increased?

 

Q3:  How old are you?

 

Q4:  Do you feel better or worse since stopping the Abilify?

 

Q5:  What are you current symptoms?

 

Q6:  Do you feel better or worse at different times of the day?

 

Q7:  What time do you take your drugs?

 

This is your own Introduction topic which is the place to ask questions about your own situation and where you can journal your progress.

Share this post


Link to post
ChessieCat

Please enter your current drugs in  Drug Interactions Checker and copy and paste the results, or the link to the results, here in your Intro topic.  Thank you.

Share this post


Link to post
Altostrata

Welcome, Logan.

 

Chessie is asking your age to ascertain if you might be a minor.

 

How do you feel now that you've stopped Abilify? Did your symptoms change?

 

What effect does Lamictal have on you? Why was the dosage increased? What times of day do you take your drugs? How do you feel after each dose?

Share this post


Link to post
Logan
17 minutes ago, ChessieCat said:

Q1:  What was the initial  reason you started taking a psychiatric drug?

 

Q2:  What was the reason the drugs were changed and increased?

 

Q3:  How old are you?

 

Q4:  Do you feel better or worse since stopping the Abilify?

 

Q5:  What are you current symptoms?

 

Q6:  Do you feel better or worse at different times of the day?

 

Q7:  What time do you take your drugs?

1. I am diagnosed with Bipolar II and GAD. 

2. When my symptoms did not improve, my doctor's solution was to keep increasing the doses. I went off the zyprexa because it was making me extremely tired and I gained a lot of weight.

3. 24

4. For a few days I was shaky and more anxious than usual, but that's gone away.

5. Anxiety, being tired all the time. I can barely function because I am always needing to sleep.

6. No. There's no pattern based on the time of the day that I've noticed.

7. Prozac in the morning, Lamictal 100mg in the morning 200mg at night. The abilify I was taking at night also.

Share this post


Link to post
Logan
25 minutes ago, ChessieCat said:

Please enter your current drugs in  Drug Interactions Checker and copy and paste the results, or the link to the results, here in your Intro topic.  Thank you.

Interactions between your drugs:

Moderate

FLUoxetine  lamoTRIgine

Applies to: Prozac (fluoxetine), Lamictal (lamotrigine)

Using FLUoxetine together with lamoTRIgine may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Share this post


Link to post
Altostrata

When did you increase lamotrigine to 300mg? Do you take 100mg in the morning with Prozac? Why?

 

How do you feel before and after you take your drugs in the morning?

 

 

Share this post


Link to post
Logan
9 minutes ago, Altostrata said:

Welcome, Logan.

 

Chessie is asking your age to ascertain if you might be a minor.

 

How do you feel now that you've stopped Abilify? Did your symptoms change?

 

What effect does Lamictal have on you? Why was the dosage increased? What times of day do you take your drugs? How do you feel after each dose?

I have not really noticed a change in my symptoms after stopping abilify. I still have the twitching, but mentally I pretty much feel the same.

The lamictal was increased because my mood would be all over the place. There were a lot of ups and downs, but it didn't follow the pattern of a hypomanic/depressive cycle. My mood was unpredictable and my doctor's solution was to increase the lamictal. After each dose I don't feel a change. I've missed a few doses in the past as well without feeling a change. I take Prozac in the morning, Lamictal 100mg in the morning 200mg at night. The abilify I was taking at night also.

Share this post


Link to post
Logan
7 minutes ago, Altostrata said:

When did you increase lamotrigine to 300mg? Do you take 100mg in the morning with Prozac? Why?

 

How do you feel before and after you take your drugs in the morning?

 

 

It was increased to 300mg in September 2017. Yes I take 100mg of the lamictal at the same time as the 60mg of prozac in the morning. I do not notice a difference before and after. I don't think I feel much of anything at this point.

Share this post


Link to post
Altostrata

Please be aware that we do not find psychiatric diagnoses useful here. "Mood all over the place" might well describe someone who is frightened of an adverse drug reaction or having acute withdrawal syndrome, not a psychiatric disorder.

 

The twitching did not reduce at all? Is it worse at some times of day than others?

 

The drug-drug interaction might explain why you are feeling tired all the time, with anxiety, too. When did you increase Prozac to 60mg? What effect did that have?

Share this post


Link to post
Logan
5 minutes ago, Altostrata said:

Please be aware that we do not find psychiatric diagnoses useful here. "Mood all over the place" might well describe someone who is frightened of an adverse drug reaction or having acute withdrawal syndrome, not a psychiatric disorder.

 

The twitching did not reduce at all? Is it worse at some times of day than others?

 

The drug-drug interaction might explain why you are feeling tired all the time, with anxiety, too. When did you increase Prozac to 60mg? What effect did that have?

The twitching was not terrible to begin with, but it still has not improved. It is worse at night and early mornings. I only notice it if I am sitting or lying down. Prozac was increased from 40mg to 60mg in January 2018.

Share this post


Link to post
Altostrata

What was the effect of taking additional Prozac?

Share this post


Link to post
Logan
54 minutes ago, Altostrata said:

What was the effect of taking additional Prozac?

It decreased my anxiety for a while, but then the anxiety came back maybe like a month or two later.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...